Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 45, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 25, 2000, 4:56 PM MDT for Cheyenne County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 25, 2000, 4:56 PM MDT (22:56 UTC)
- Expired
- May 25, 2000, 5:30 PM MDT
- In force
- 34 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 151 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -382 J/kg
- Mixed-layer LCL
- 1857 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862 WUUS55 KCYS 252258 SVRCYS NEC033-252330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 456 PM MDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 530 PM MDT * AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR GURLEY...MOVING NORTHEAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL PRODUCE GOLFBALL SIZE HAIL AND WINDS IN EXCESS OF 60 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE DALTON AND BROWNSON REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4140 10329 4105 10314 4111 10266 4141 10267 KEYSOR WCJIN-WYSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:27 PM MDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 25, 1:27 PM MDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 127 PM MDT THU MAY 25 2000 MAIN CONCERN IN THE SHORT TERM IS WHETHER CONVECTION DEVELOPING OVER THE MOUNTAINS WILL BECOME SEVERE AS IT MOVES OUT ONTO THE PLAINS. LAPS DATA SHOWING LIS OF -4 OVER SE WY AND SRN PANHANDLE AND CAPES IN EXCESS OF 1000 IN THIS SAME AREA. AGREE WITH SWOMCD AND WILL MONITOR THIS AREA CLOSELY. EARLIER SFC ANAL HAD COLD FRONT PUSHING ITS WAY INTO NORTHWEST WY AND SHOULD CONTINUE TO PUSH ACROSS STATE TONIGHT. ALOFT W-SW FLOW WITH SOME WEAK RIPPLES MOVING ACROSS THE CWA NEXT 24-36 HOURS WHICH WILL KEEP THE THREAT OF AT LEAST SCATTERED TRW/RW THROUGH FRIDAY EVENING. AFTER THAT IT LOOKS LIKE A DRY WEEKEND. GUIDANCE TEMPS HAVE SLIGHTLY ABOVE NORMAL TEMPS ON FRIDAY AND THEN NICE WARM UP INTO THE WEEKEND. .EXTENDED DISCUSSION... MDLS MOR SIM FOR THIS FCST...BOTH BTN MDLS AS WELL AS RUN TO RUN. RDG ALFT MOVS OVR THE ROCKIES SUN AND THEN IS REPLACED BY SW FLW ALFT AHD OF SHRTWV TROF WHICH MOVS ACRS THE CWA LT SUN NGT AND MON. ASOCTD SFC CDFNMT MOVS THRU THE ARE LT SUN NGT AND MON MRNG...FOR COOLER MAX TEMPS MON AND A SLGT CHC OF SHWRS ASOCTD WITH THE SHRTWV TROF AND FNT. MOST OF THE ENERGY CONTS TO MOV ACRS SRN CAN. RDG THEN REBLDS THRU WED AHD OF SHRTWV TROF WHICH FORMS A CLOSED LO OVR NRN OR WRN ID BY 00Z THU. THAT FTR SLWLY FILLS AND MOVS E THRU THU WITH ASOCTD SFC CDFNT MOVG THRU THE CWA WED NGT. WILL INTRODUCE THE NXT CHC OF SHWRS AND TSTMS WED NGT AND CONT ON THU. FMR TEMPS LOOK OK...BUT PRBLY TOO WARM FOR MON AND AGN ON THU. .CYS... WY...NONE. NE...NONE. GRIFFITH/BANN
In the hours before
Special weather statement, May 25, 10:57 AM MDT, 5 hours 59 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-251900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1057 AM MDT THU MAY 25 2000 SPOTTER ACTIVATION MAY BE NEEDED IN EXTREME SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE LATER THIS AFTERNOON AND THIS EVENING. UPSLOPE FLOW WILL BRING SOME MOISTURE INTO THE NEBRASKA PANHANDLE AND EXTREME SOUTHEAST WYOMING LATER TODAY. A WEAK UPPER LEVEL DISTURBANCE WILL COMBINE WITH THE JET STREAM TO PRODUCE SOME INSTABILITY IN THE AREA. THUNDERSTORMS SHOULD START TO DEVELOP AFTER 3 PM AND SOME COULD POSSIBLY BECOME SEVERE. THE MAIN THREAT WITH THE STORMS LATER TODAY WILL BE LARGE HAIL. GRIFFITH WCJIN-WYSE-WYNE-
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:12 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 48 min |
| May 25, 4:16 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.